question-icon

What causes itchy pubic area post treatment for UTI?

default
Posted on Mon, 25 May 2015
Question: I had 3 weeks ago a UTI they gave me the strongest antibiotic, which worked for the UTI, but since then I have had My libia area itching also my thighs all the way to the back, I itch so badly that Im sore from scratching. I used a hydrocortisone cream but it has not helped the itching want go away. Help
doctor
Answered by Dr. Richa Agarwal (1 hour later)
Brief Answer:
Maybe due to fungal infection.

Detailed Answer:
Hello ma'am,

Thanks for trusting HCM about your health care.
I can understand your concern here.
I have gone through your history and in my opinion it can be due to fungal ( yeast ) infection because it occurs mostly after antibiotic treatment.
So you can use antifungal cream for local application and oral antifungal treatment after doctor consultation.
Maintain the vaginal hygiene, keep the area dry and clean, use betadine liquid wash, do not use perfume soap and drink a lot of water.
Other causes in your case it can be due to atrophic vaginitis ( due to decrease estrogen level).
So you should consult a Gynaecologist and get yourself examined and took treatment accordingly.
Hope it is useful, feel free to discuss more questions.
Good luck.
Regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Richa Agarwal

OBGYN

Practicing since :1999

Answered : 3828 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes itchy pubic area post treatment for UTI?

Brief Answer: Maybe due to fungal infection. Detailed Answer: Hello ma'am, Thanks for trusting HCM about your health care. I can understand your concern here. I have gone through your history and in my opinion it can be due to fungal ( yeast ) infection because it occurs mostly after antibiotic treatment. So you can use antifungal cream for local application and oral antifungal treatment after doctor consultation. Maintain the vaginal hygiene, keep the area dry and clean, use betadine liquid wash, do not use perfume soap and drink a lot of water. Other causes in your case it can be due to atrophic vaginitis ( due to decrease estrogen level). So you should consult a Gynaecologist and get yourself examined and took treatment accordingly. Hope it is useful, feel free to discuss more questions. Good luck. Regards